Alert archive / Colorado / Flash Flood Warnings in 1999
Flash Flood Warning 13, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Jul 30, 1999, 5:16 PM MDT for Mesa County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 1999, 5:16 PM MDT (23:16 UTC)
- Expired
- Jul 30, 1999, 8:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Grand Junction, CO
- Area
- Whole counties
County Mesa County, CO
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 11.3 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGJT 302319 FFWGJT COC077-310215- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 516 PM MDT FRI JUL 30 1999 THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN MESA COUNTY COLORADO IN WESTERN COLORADO * UNTIL 815 PM MDT * AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE NORTHERN HALF OF THE UNCOMPAHGRE PLATEAU. THE STORMS WERE MOVING SLOWLY TO THE EAST AT 10 MPH. * TORRENTIAL RAINFALL OF UP TO TWO INCHES AN HOUR CAN BE EXPECTED AS THIS LINE OF THUNDERSTORMS MOVES EAST ACROSS THE UNCOMPAHGRE PLATEAU. FLOODING OF CREEKS AND CANYONS THROUGHOUT THE COLORADO NATIONAL MONUMENT WILL BE LIKELY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY AND THE ROAD BENEATH MAY NOT BE INTACT. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY. REMEMBER... MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 3:00 PM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 30, 3:00 PM MDT, 2 hours 16 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
300 PM MDT FRI JUL 30 1999
ACTIVE WEATHER HAS DEVELOPED OVER THE FORECAST AREA WITH AREAS OF
HEAVY RAIN...ESPECIALLY EASTERN UTAH. EXPECT HEAVY RAIN
THUNDERSTORMS TO EXPAND INTO NORTHWESTERN COLORADO. UPPER LEVEL
TROUGH AXIS ENHANCING CONVECTION WITH A DEEP LAYER OF MOISTURE.
PRECIPITABLE WATER ON 12Z KGJT SOUNDING SLIGHTLY EXCEEDS ONE INCH AND
VERY REPRESENTATIVE OF THE AIR MASS. SATELLITE VISUAL LOOP SHOW
EASTERN UTAH THUNDERSTORMS REDEVELOPING IN THE GENERAL VICINITY WHERE
STORMS DEVELOPED DURING THE LATE MORNING. THIS AREA HAS RECEIVED
HEAVY RAIN IN RECENT DAYS AND CONTINUE TO BE PRONE TO FLASH
FLOODING.. WILL CONTINUE THE FLASH FLOOD WATCH UNTIL MIDNIGHT. WILL
INCLUDE NORTHEAST UTAH AND NORTHWEST COLORADO IN WATCH.. AS MENTIONED
EARLIER.. EXPECT ACTIVITY TO EXPAND NORTHEASTWARD AS UPPER TROUGH
AXIS SLOWLY LIFTS NORTHEAST.
SOME DISCREPANCY BETWEEN MODELS ON HOW THE UPPER TROUGH AXIS LIFTS
NORTHEAST AND THE AMOUNT OF AVAILABLE MOISTURE. BELIEVE THE ETA
MODEL HANDLE THE DETAILS BEST AND SHOWS BETTER MOISTURE CONTENT.
BACK EDGE OF DEFORMATION AXIS IN EASTERN NEVADA HAS BEEN PROGGED TO
MOVE OVER WESTERN COLORADO BY LATE SATURDAY NIGHT. WILL INDICATE A
TREND TO DECREASING THUNDER ACTIVITY WITH A SOMEWHAT DRIER AIR
MASS.. BUT CONTINUE TO BE MOIST ENOUGH FOR SCATTERED AFTERNOON
CONVECTION BY SUNDAY.
EXTENDED.. THE MRF CONTINUES TO RETROGRADE LONG WAVE RIDGE AXIS AS IT
DEEPENS THE EAST COAST TROUGH.. THE EURO MODEL CONCURS BUT NOT AS
STRONGLY. CIRCULATION AROUND THE HIGH PRESSURE CORE WILL CONTINUE
THE MOIST PLUME OVER THE FORECAST AREA. BOTTOM LINE.. NO CHANGES
TO THE EXTENDED FORECAST.
EMERGENCY MANAGERS IN EXTREME EASTERN UT AND WESTERN CO SHOULD
MAINTAIN A HIGH LEVEL OF WEATHER AWARENESS TONIGHT DUE TO POSSIBLE
HEAVY RAINS FROM SLOW MOVING THUNDERSTORMS. FLASH FLOOD WATCH IN
EFFECT UNTIL MIDNIGHT.
.GJT...FLASH FLOOD WATCH FOR PARTS OF EASTERN UTAH ZONES
23/24/25/27/28/29...
WESTERN COLORADO ZONES 1/2/3/4/5/7/8/9/10/11/17
UNTIL MIDNIGHT.The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 3:11 PM MDT | Severe Thunderstorm Warning | GJT | Moffat | 64 min |
| Jul 30, 3:55 PM MDT | Flash Flood Warning | GJT | Moffat | 2 hr |
| Jul 30, 4:34 PM MDT | Severe Thunderstorm Warning | GJT | Delta, Montrose | 56 min |
Nearby
Flash Flood Warnings in Colorado, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.